Alert archive / Minnesota / Tornado Warnings in 2013

Tornado Warning 9, NWS Duluth, MN

August 29, 2013Cass County, Minnesota

NWS Duluth, MN issued this tornado warning at Aug 29, 2013, 5:22 PM CDT for Cass County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2013, 5:22 PM CDT (22:22 UTC)
Expired
Aug 29, 2013, 5:45 PM CDT
In force
23 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

County Cass County, MN

The radar

The Duluth radar (KDLH), 174 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WFUS53 KDLH 292222
TORDLH
MNC021-292245-
/O.NEW.KDLH.TO.W.0009.130829T2222Z-130829T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
522 PM CDT THU AUG 29 2013

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 545 PM CDT

* AT 522 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES SOUTHWEST OF SCHLEY...AND MOVING EAST
  AT 15 MPH.

  HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  SCHLEY AND PORTAGE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4741 9426 4724 9420 4725 9460 4737 9461
TIME...MOT...LOC 2222Z 262DEG 11KT 4732 9449

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$
 MILLER
2 follow-up statements
711 
WWUS53 KDLH 292229
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
529 PM CDT THU AUG 29 2013

MNC021-292245-
/O.CON.KDLH.TO.W.0009.000000T0000Z-130829T2245Z/
CASS MN-
529 PM CDT THU AUG 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CASS COUNTY
UNTIL 545 PM CDT...

AT 528 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SCHLEY...AND MOVING EAST AT 15 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

RADAR INDICATED A SECOND STRONG CIRCULATION WAS DEVELOPING BETWEEN 
SUCKER BAY ON LEECH LAKE AND PORTAGE LAKE...ALSO MOVING EAST AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
SCHLEY...FEDERAL DAM AND PORTAGE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4741 9426 4724 9420 4725 9460 4737 9461
TIME...MOT...LOC 2228Z 262DEG 11KT 4732 9446

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$
 MILLER
518 
WWUS53 KDLH 292238
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
538 PM CDT THU AUG 29 2013

MNC021-292245-
/O.CON.KDLH.TO.W.0009.000000T0000Z-130829T2245Z/
CASS MN-
538 PM CDT THU AUG 29 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CASS COUNTY
UNTIL 545 PM CDT...

AT 538 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FEDERAL DAM...AND MOVING EAST AT 20 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
FEDERAL DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4725 9445 4733 9445 4734 9424 4724 9420
TIME...MOT...LOC 2238Z 286DEG 19KT 4725 9428

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$
 MILLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:50 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 29, 3:50 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT THU AUG 29 2013

.SHORT TERM...THE MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS.

AT 330 PM...THUNDERSTORMS WERE GENERALLY ON THE DECREASE ACROSS
THE CWA. THE STRONGEST STORM WAS LOCATED OVER IRON COUNTY. THIS
WAS PART OF THE LARGE LINE OF STORMS THAT MOVED FROM THE DAKOTAS
LAST NIGHT...THROUGH NORTHERN MINNESOTA AND NORTHERN WISCONSIN.
TEMPERATURES RANGED FROM THE 60S NEAR LAKE SUPERIOR TO NEAR 90 IN
OUR FAR SOUTHERN COUNTIES. DEWPOINTS WERE LARGELY IN THE 60S NORTH
TO THE 70S SOUTH.

THE MAIN FOCUS FOR TONIGHT WILL DEFINITELY BE THUNDERSTORMS. THE
ATMOSPHERE HAS BEEN WORKED OVER PRETTY WELL FROM THE MCS THAT
MOVED ACROSS MUCH OF THE CWA DURING THE DAY. IT MAY STILL TAKE
SOME TIME BEFORE THINGS DESTABILIZE FURTHER FOR MORE DEVELOPMENT
LATER THIS AFTERNOON AND INTO THE EVENING. THE NMM WRF/NSSL WRF/
HRRR AND RAP NOT DOING THE BEST AS OF 330 PM. THE 4 KM NMM WRF
SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT SCENARIO. THIS MODEL
INDICATES THAT STORMS WILL FIRE UP AGAIN ACROSS NW MN AND SWEEP
FROM NW TO SE ACROSS ESPECIALLY THE SW 1/3 OF THE CWA. THIS WOULD
MAKE THE MOST SENSE AS THIS SHOULD BE THE AREA MOST APT TO
DESTABILIZE AND WITH THE BEST SURFACE CONVERGENCE. MANY OF THE
MODELS ARE ACTUALLY INDICATING THE MOST WIDESPREAD PRECIPITATION
ACROSS NORTHERN PORTIONS OF THE AREA...WHICH WOULD BE WHERE IT HAS
LARGELY STABILIZED THOUGH.

FRIDAY SHOULD BE MUCH MORE QUIET...AS A COLD FRONT BRINGS A BIT
COOLER AND DRIER AIR TO THE REGION. HIGH TEMPERATURES SHOULD STILL
BE IN THE 80S FOR THE MOST PART.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

DRY CONDITIONS ARE EXPECTED FRI NIGHT AND EARLY SAT ACROSS MUCH OF
THE UPPER MIDWEST AS A WEAK RIDGE OF HIGH PRESSURE ALOFT AND A SFC
HIGH DOMINATE THE REGION. THE NEXT SYSTEM WILL DEVELOP OVER THE NRN
PLAINS AND CANADIAN FRONT RANGE FRI NIGHT AND MOVE EWD THROUGH NRN
MN AND INTO WRN ONTARIO DURING THE DAY SAT AND SAT NIGHT. THE MODELS
ARE IN VERY GOOD AGREEMENT BRINGING THE SFC LOW EWD JUST NORTH OF
THE INTERNATIONAL BORDER INTO WRN ONTARIO BY SUNDAY MORNING...WITH A
SFC TROUGH/COLD FRONT EXTENDING SWD THROUGH MN. SHOWERS AND STORMS
ARE EXPECTED TO SPREAD ACROSS THE REGION ALONG AND AHEAD OF THIS
FRONT...WITH A CHANCE OF A FEW STRONG OR SEVERE STORMS. AS THE SFC
LOW TRACKS TO THE EAST INTO CENTRAL ONTARIO AND THE FRONT SLIDES
INTO WI/MICH U.P. A TIGHT PRES GRADIENT WILL SET UP ON THE BACK SIDE
OF THE LOW IN NE MN AND ALLOW GUSTY N WINDS TO DEVELOP WITH A FEW
SUNDAY MORNING AND AFTERNOON CAA RAIN SHOWERS. HIGH PRESSURE WILL
MOVE IN AND DOMINATE THE AREA BY MONDAY AND CONTINUE TO BRING DRY
CONDITIONS TO THE NORTHLAND THROUGH TUE AND INTO EARLY WED. A WEAK
FRONT WILL DROP SWD INTO THE REGION LATE WED AND BRING WITH IT
ADDITIONAL CHANCES FOR SHOWERS.

TEMPERATURES SATURDAY WILL CONTINUE TO BE WARM WITH HIGHS IN THE
UPPER 70S AND LOWER TO MID 80S...ALONG WITH HUMID CONDITIONS.
HOWEVER...THE COLD FRONT ON SATURDAY NIGHT WILL USHER IN A MUCH
DRIER AND COOLER AIR MASS WITH HIGHS ON SUN AND MON IN THE 60S AND
70S...AND NOTICEABLY LOWER HUMIDITIES. TEMPS WARM BA

&&

.AVIATION...18Z TAF ISSUANCE...

LINE OF THUNDERSTORMS CURRENTLY MOVING TO THE EAST JUST NORTH OF
DLH WITH GUSTY WINDS...HEAVY LINE AND FREQUENT LIGHTNING. A BRIEF
BREAK IN THE CONVECTION IS EXPECTED EARLY THIS AFTERNOON BEFORE
ANOTHER ROUND DEVELOPS IN THE LATE AFTERNOON ACROSS N-CENTRAL MN
AND MOVES ACROSS THE NORTHLAND EARLY THIS EVENING. SOME OF THE
STORMS COULD BECOME STRONG TO SEVERE WITH VERY GUSTY WINDS AND
HAIL. A FEW OF THE STORMS COULD LINGER AROUND HYR UNTIL
06-08Z...OTHERWISE CONDITIONS CLEAR OUT FROM WEST TO EAST INTO
EARLY FRIDAY MORNING. WINDS WILL INCREASE FROM THE NNW DURING THE
MORNING FRIDAY...WITH MVFR CIGS.

&&

.POINT TEMPS/POPS...
DLH  64  80  58  79 /  80  30   0  20
INL  61  84  62  82 /  80  10  20  50
BRD  68  86  62  86 /  50  10   0  40
HYR  71  83  58  84 /  70  30   0  10
ASX  68  78  59  78 /  80  30   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...DAP
LONG TERM....TENTINGER
AVIATION...TENTINGER
Hazardous weather outlook, Aug 29, 4:05 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
405 PM CDT THU AUG 29 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
405 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHLAND TONIGHT...MAINLY SOUTH OF THE HIGHWAY 2 CORRIDOR.
THERE IS A CHANCE OF LARGE HAIL...DAMAGING WINDS AND
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-301130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
405 PM CDT THU AUG 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW STRONGER
STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT COULD BRING THUNDERSTORMS TO THE NEARSHORE
WATERS OF LAKE SUPERIOR LATE SATURDAY AFTERNOON AND SATURDAY
NIGHT.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 29, 3:22 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
322 PM CDT THU AUG 29 2013

WIZ003-004-008-009-292045-
ASHLAND-IRON-PRICE-SAWYER-
322 PM CDT THU AUG 29 2013

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN WISCONSIN...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST EAST OF
IRONWOOD TO GLIDDEN...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND UP TO
AN INCH OF RAINFALL IN 30 TO 45 MINUTES THAT COULD RESULT IN LOCAL
SMALL STREAM FLOODING.

LOCATIONS IMPACTED INCLUDE...
  FISHER LAKE...        PARK FALLS...         MERCER...
  FIFIELD...            TURTLE FLAMBEAU FLOWAGE...
  MANITOWISH...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.  IF YOU ARE ON
ANY OF THE MANY AREA LAKES...SEEK SHELTER ON SHORE IN A STURDY
SHELTER TO PROTECT YOURSELF FROM LIGHTNING.

LAT...LON 4586 9043 4604 9084 4649 9021 4646 9017
      4634 9010 4631 8995 4630 8991 4598 8992
      4597 8993 4597 9003 4576 9004

 MILLER
Special weather statement, Aug 29, 3:46 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
346 PM CDT THU AUG 29 2013

WIZ003-004-009-292100-
ASHLAND-IRON-PRICE-
346 PM CDT THU AUG 29 2013

...STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH AREAS FROM MERCER
TO PARK FALLS...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANITOWISH TO PARK
FALLS...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
EXTREMELY HEAVY DOWNPOURS RESULTING IN UP TO AN INCH OF RAIN IN 30
TO 45 MINUTES.

LOCATIONS IMPACTED INCLUDE...
    MERCER...
    PARK FALLS...
    TURTLE-FLAMBEAU FLOWAGE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. GET OFF AREAS
LAKES AND SEEK SAFE SHELTER ON SHORE IMMEDIATELY.

LAT...LON 4584 9042 4597 9063 4625 9016 4626 8992
      4598 8992 4597 8993 4597 9003 4574 9003
      4573 9004

 MILLER
Special weather statement, Aug 29, 4:10 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
410 PM CDT THU AUG 29 2013

WIZ004-009-292145-
IRON-PRICE-
410 PM CDT THU AUG 29 2013

...STRONG STORM MOVING INTO PRICE COUNTY...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF MUSSER LAKE...MOVING SOUTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  RURAL PRICE COUNTY AT 420 PM

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4582 9045 4604 9019 4598 9003 4556 9003

DAP
Special weather statement, Aug 29, 4:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
442 PM CDT THU AUG 29 2013

WIZ009-292200-
PRICE-
442 PM CDT THU AUG 29 2013

...STRONG STORM OVER PRICE COUNTY...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL PRICE COUNTY...MOVING EAST AT
25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4567 9025 4588 9013 4586 9004 4582 9003
      4560 9004 4560 9005

DAP
Special weather statement, Aug 29, 4:45 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
445 PM CDT THU AUG 29 2013

MNZ018-025-026-292230-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
445 PM CDT THU AUG 29 2013

...STRONG STORM HEADED FOR NORTHERN CASS COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF TOWN OF CASS LAKE...MOVING EAST
AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  TOWN OF CASS LAKE AND WILKINSON BY 450 PM...
  SCHLEY BY 505 PM...
  BENA BY 525 PM...
  FEDERAL DAM AND BREVIK BY 530 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4741 9467 4742 9444 4751 9442 4749 9399
      4705 9423 4723 9468 4740 9468

DAP
Special weather statement, Aug 29, 4:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
446 PM CDT THU AUG 29 2013

MNZ036>038-WIZ001-292230-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTH AITKIN-
446 PM CDT THU AUG 29 2013

...STRONG STORM OVER PINE COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DENHAM...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  WILLOW RIVER BY 455 PM...
  MOOSE LAKE STATE PARK BY 500 PM...
  BRUNO AND BARNUM BY 505 PM...
  NEMADJI BY 510 PM...
  DUQUETTE AND KERRICK BY 515 PM...
  NICKERSON BY 520 PM...
  HOLYOKE BY 525 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4651 9218 4618 9222 4628 9311 4650 9311

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:29 PM CDTSpecial Weather StatementDLHKoochiching16 min
Aug 28, 7:43 PM CDTSpecial Weather StatementDLHSaint Louis32 min
Aug 28, 8:16 PM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 28, 8:45 PM CDTSpecial Weather StatementDLH30 min
Aug 28, 9:18 PM CDTSpecial Weather StatementDLHSaint Louis27 min
Aug 28, 9:46 PM CDTSpecial Weather StatementDLHSaint Louis29 min
Aug 28, 10:16 PM CDTSpecial Weather StatementDLHSaint Louis44 min
Aug 28, 10:47 PM CDTSpecial Weather StatementDLHSaint Louis28 min
Aug 29, 8:54 AM CDTSpecial Weather StatementDLHCass21 min
Aug 29, 9:20 AM CDTSpecial Weather StatementDLHKoochiching20 min
Aug 29, 9:50 AM CDTSpecial Weather StatementDLHCass25 min
Aug 29, 9:51 AM CDTSpecial Weather StatementDLHKoochiching24 min
Aug 29, 10:16 AM CDTSpecial Weather StatementDLHCass14 min
Aug 29, 10:25 AM CDTSpecial Weather StatementDLHSaint Louis35 min
Aug 29, 10:26 AM CDTSpecial Weather StatementDLHKoochiching34 min
Aug 29, 10:49 AM CDTSpecial Weather StatementDLHCass, Itasca11 min
Aug 29, 11:08 AM CDTSpecial Weather StatementDLHItasca22 min
Aug 29, 11:13 AM CDTSpecial Weather StatementDLH32 min
Aug 29, 11:40 AM CDTSpecial Weather StatementDLHSaint Louis20 min
Aug 29, 12:02 PM CDTSpecial Weather StatementDLHLake28 min
Aug 29, 12:06 PM CDTSpecial Weather StatementDLHSaint Louis24 min
Aug 29, 12:32 PM CDTSpecial Weather StatementDLHLake28 min
Aug 29, 12:33 PM CDTSpecial Weather StatementDLHLake17 min
Aug 29, 12:43 PM CDTSpecial Marine WarningDLH62 min
Aug 29, 12:55 PM CDTSpecial Weather StatementDLH20 min
Aug 29, 1:54 PM CDTSpecial Marine WarningDLH66 min
Aug 29, 4:45 PM CDTSpecial Weather StatementDLHCass45 min
Aug 29, 4:46 PM CDTSpecial Weather StatementDLHPine44 min
Aug 29, 5:04 PM CDTSevere Thunderstorm WarningDLHCass, Itasca41 min
Aug 29, 5:43 PM CDTSevere Thunderstorm WarningDLHCass, Itasca47 min
Aug 29, 6:30 PM CDTTornado WarningDLHAitkin, Cass, Itasca30 min
Aug 29, 6:57 PM CDTTornado Warning Tornado observedDLHAitkin, Cass33 min

Nearby

Tornado Warnings in Minnesota, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.